Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Statistical characterization of ray propagation in a random lattice

Not Accessible

Your library or personal account may give you access

Abstract

We address the problem of optical propagation in random lattices. This can be relevant in characterizing, among other phenomena, the urban shortwave channels such as those involved in cellular communications. We consider an ensemble of optical rays, generated by an isotropic source, that propagates in a two-dimensional disordered medium whose characteristic parameter is the density of inner square reflectors. The statistical characterization of the propagation mechanism is our aim. In a previous work [G. Franceschetti, et al., IEEE Trans. Antennas Propag. 47(7) (1999)], a quite similar scenario has been considered, with a ray impinging on a semi-infinite layer of reflectors and with a Markov chain formulation. We report the extension of such an approach to the internal-source scenario and point out how the independence assumption of the ray characterization may not lead to particularly accurate results. Therefore we propose a different approach, based solely on the geometry of the random lattice. We exploit the intuition that the relevant geometry in such a propagation problem should be based on the city-block distance rather than on the usual Euclidean distance. This allows us to obtain a simple analytical solution in the form of a parametric family of distribution functions. This basic result is validated by means of computer simulations.

© 1999 Optical Society of America

Full Article  |  PDF Article
More Like This
Ray propagation in nonuniform random lattices

Anna Martini, Massimo Franceschetti, and Andrea Massa
J. Opt. Soc. Am. A 23(9) 2251-2261 (2006)

Ray propagation in nonuniform random lattices. Part II

Anna Martini, Renzo Azaro, Massimo Franceschetti, and Andrea Massa
J. Opt. Soc. Am. A 24(8) 2363-2371 (2007)

Statistical properties of triple-random-modulated dynamic speckles

Hong Sun, Ling-Yun Zhang, Ying Liu, and Shining Ma
J. Opt. Soc. Am. A 16(6) 1387-1394 (1999)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (25)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved